Ali Karim Talib

Asahikawa Medical University, Asakhigava, Hokkaidō, Japan

Are you Ali Karim Talib?

Claim your profile

Publications (2)3.76 Total impact

  • Source
    [Show abstract] [Hide abstract]
    ABSTRACT: Fetuin-A and osteoprotegerin (OPG) are arterial calcification regulators, which are related to cardiovascular survival in hemodialysis patients. We hypothesized that a balance of these calcification regulators might mediate the progression of left ventricular (LV) diastolic dysfunction in hemodialysis patients. We recruited 63 hemodialysis patients and measured their serum fetuin-A, OPG, arterial stiffness, aortic calcification and echocardiographic parameters, including the transmitral early diastolic velocity/tissue Doppler mitral annular early diastolic velocity ratio (E/E'), and analyzed the relationships between these variables. Fetuin-A levels were significantly and negatively correlated with the ankle-brachial pulse wave velocity (baPWV), aortic calcification score (AOCS), left atrial volume index (LAVI), LV mass index (LVMI) and E/E'. OPG levels and the ratio of OPG to fetuin-A levels were significantly and positively correlated with the baPWV, AOCS, LAVI and E/E'. A stepwise multiple regression analysis revealed that E/E' was independently correlated with fetuin-A levels (β=-0.334, P=0.02), OPG levels (β=0.367, P=0.01) and the ratio of OPG to fetuin-A (β=0.295, P=0.04). Categorizing the patients according to their serum fetuin-A and OPG levels revealed that patients with low fetuin-A and high OPG levels had the highest LAVI, LVMI and E/E' values after adjusting for potential confounders. Serum fetuin-A levels negatively reflected, whereas OPG levels and the ratio of OPG to fetuin-A positively reflected an increase in vascular and ventricular stiffness, leading to the aggravation of diastolic dysfunction. Therefore, based on our results, the balance of the tissue calcification regulators fetuin-A and OPG could mediate the progression of LV diastolic dysfunction in hemodialysis patients.
    Hypertension Research 12/2011; 35(4):426-33. · 2.79 Impact Factor
  • [Show abstract] [Hide abstract]
    ABSTRACT: We describe a case of Brugada syndrome, in which recurrent syncope with convulsive seizures was induced after antidepressant treatment. The patient had been treated with five kinds of psychotropic drugs. The twelve-lead ECG after the syncope exhibited an RSR'-pattern in the precordial leads, however, a coved type ST-segment elevation was induced by a pilsicainide test. Although ventricular fibrillation was not induced in the electrophysiologic study, an ICD implantation was considered as the recommended therapy since Brugada syndrome unmasked by antidepressants could not be ruled out. The possible contribution of antidepressants to Brugada type ST-segment changes is discussed.
    Internal Medicine 02/2009; 48(17):1535-9. · 0.97 Impact Factor